Alert archive / Minnesota / Flash Flood Warnings in 2019
Flash Flood Warning 28, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Sep 11, 2019, 10:12 PM CDT for Murray County, Pipestone County, Minnesota; Moody County, South Dakota. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2019, 10:12 PM CDT (03:12 UTC)
- Expired
- Sep 12, 2019, 2:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Murray County, MN, Pipestone County, MN, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 76 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 11:20 PM CDT | FLASH FLOOD | Pipestone, MN | RIVER GAUGE ON THE PIPESTONE CREEK AT PIPESTONE ROSE ABOVE WITHIN 3 HOURS AFTER RAIN BEGAN AND HAS RISEN 4.6 FEET IN LAST 9 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
858 WGUS53 KFSD 120312 FFWFSD MNC101-117-SDC101-120715- /O.NEW.KFSD.FF.W.0028.190912T0312Z-190912T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Sioux Falls SD 1012 PM CDT Wed Sep 11 2019 The National Weather Service in Sioux Falls has issued a * Flash Flood Warning for... Pipestone County in southwestern Minnesota... Murray County in southwestern Minnesota... Moody County in east central South Dakota... * Until 215 AM CDT. * At 1011 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen with an additional one to two inches possible. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Pipestone, Slayton, Flandreau, Fulda, Edgerton, Jasper, Colman, Egan, Chandler, Lake Wilson, Ruthton, Currie, Trent, Holland, Woodstock, Trosky, Dovray, Ward, Lake Shetek State Park and Current Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4419 9547 4385 9547 4385 9688 4419 9689 $$ Weisser
2 follow-up statements
621 WGUS73 KFSD 120444 FFSFSD Flash Flood Statement National Weather Service Sioux Falls SD 1144 PM CDT Wed Sep 11 2019 MNC101-117-SDC101-120715- /O.CON.KFSD.FF.W.0028.000000T0000Z-190912T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pipestone MN-Murray MN-Moody SD- 1144 PM CDT Wed Sep 11 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR PIPESTONE...MURRAY AND MOODY COUNTIES... At 1139 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Radar has estimated 3 to 6 inches of rain has fallen across southeastern Moody, southern Pipestone, and southern Murray Counties. Flash flooding is expected. Some locations that will experience flooding include... Pipestone, Flandreau, Fulda, Edgerton, Jasper, Colman, Egan, Chandler, Ruthton, Trent, Holland, Woodstock, Trosky, Dovray, Ward, and Current Lake. Additional rainfall amounts of 1 to 2 inches are possible in the warned area through 1 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4419 9547 4385 9547 4385 9688 4419 9689 $$ Schumacher
568 WGUS73 KFSD 120557 FFSFSD Flash Flood Statement National Weather Service Sioux Falls SD 1257 AM CDT Thu Sep 12 2019 MNC101-117-SDC101-120715- /O.CON.KFSD.FF.W.0028.000000T0000Z-190912T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pipestone MN-Murray MN-Moody SD- 1257 AM CDT Thu Sep 12 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR PIPESTONE...MURRAY AND MOODY COUNTIES... At 1253 AM CDT, the river gauge on Pipestone Creek near Pipestone has risen 2.5 feet since 10 pm and is now 1 foot over flood stage due to heavy rain associated with thunderstorms. Up to 3 inches of rain have already fallen. Flash flooding is expected. Some locations that will experience flooding include... Pipestone, Slayton, Flandreau, Fulda, Edgerton, Jasper, Colman, Egan, Chandler, Lake Wilson, Ruthton, Currie, Trent, Holland, Woodstock, Trosky, Dovray, Ward, Lake Shetek State Park and Current Lake. Additional rainfall amounts of up to 2 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4419 9547 4385 9547 4385 9688 4419 9689 $$ Schumacher
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:12 PM CDT, 4 hours earlier.
Area forecast discussion, Sep 11, 6:12 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
612 PM CDT Wed Sep 11 2019
.SHORT TERM...(This Evening through Thursday)
Issued at 410 PM CDT Wed Sep 11 2019
Main focus for next 12-24 hours will be on continued convective and
flooding threat across the region. 20Z surface analysis shows warm
front still locked in our far southern CWA, near/just north of Sioux
City. Elevated boundary evident from south central SD, to near Sioux
Falls, into southern MN just north of I-90, where ACCAS is starting
to become a bit more agitated and produce high-based showers and a
few storms. These boundaries expected to lift slowly northward this
evening, in response to wave approaching from the southwest.
Elevated instability does expand northward through the evening in
response, with 1000 J/kg or more reaching the Highway 14 corridor by
late evening. Effective shear in the unstable layer reaches 30+kt,
which could support isolated severe storms. Initial stronger develop
possible east-west along the elevated boundary by mid-evening, but
greater threat of strong storms comes with the north-south line
expected to develop ahead of the wave late evening into the
overnight hours.
Locally heavy rainfall rates will again be a concern as well, with
precipitable water values nearing 2 inches. Latest model consensus
points to western/northern parts of the CWA being the primary focus
for the heaviest rainfall through tonight, and after coordination
with neighboring offices and WPC, earlier expanded the Flash Flood
Watch to cover all of our northwestern counties, and trimmed a bit
from our far southeast where rainfall last night was not quite as
heavy, and additional rainfall more likely to remain less than an
inch on average.
For Thursday, main upper trough slowly swings eastward into the
Dakotas, pushing a cold front eastward across the forecast area.
This will keep a chance of storms across mainly our eastern counties
ahead of the front, with a few stronger storms still possible in the
afternoon as instability increases in the warm sector, though
strongest shear remains displaced along/behind the boundary, so area
highlighted by SPC across mainly the eastern two tiers of counties
seems reasonable.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 410 PM CDT Wed Sep 11 2019
With focus on next 24 hours, spent little time addressing the mid-
late portions of the forecast period. Fortunately, it looks like the
active pattern will shift out of the area by Friday, which will be a
cool and breezy day in the wake of the departing upper trough. Upper
flow pattern then turns quasi-zonal transition to modest ridging by
early next week. This should bring a warming trend back to the
region through the weekend and early next week, with a chance of
storms ahead of a weak boundary Saturday afternoon/evening.
Seasonably mild conditions continue through the end of the forecast
period, and weather could become more unsettled again by the middle
of next week as another deep trough begins to swing through the
Rockies.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 607 PM CDT Wed Sep 11 2019
Thunderstorms are expected to develop across the area overnight
with MVFR/IFR conditions. A few storms could be severe with
damaging winds and hail. The thunderstorm threat will decrease
during the day on Thursday.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Flash Flood Watch through Thursday morning for SDZ038>040-050-
052>071.
MN...Flash Flood Watch through Thursday morning for MNZ071-072-080-
081-089-097-098.
IA...Flash Flood Watch through Thursday morning for IAZ001-002-012-
020-031.
NE...Flash Flood Watch through Thursday morning for NEZ013-014.
&&
SHORT TERM...JH
LONG TERM...JH
AVIATION...JMHazardous weather outlook, Sep 11, 5:55 AM CDT, 16 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 555 AM CDT Wed Sep 11 2019 IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ050-063-068>071- 121100- Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista- Woodbury-Ida-Dixon-Dakota-Gregory-Charles Mix-Bon Homme-Yankton- Union- 555 AM CDT Wed Sep 11 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, northeast Nebraska, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. A few morning thunderstorms remain possible, but these storms should not produce severe weather. By late afternoon, isolated to scattered thunderstorms could begin to develop. If storms develop, they will do so rapidly, and could quickly become severe. Storms through early evening would contain a threat for large hail up to golf ball size and winds to 70 mph, and an isolated tornado will be possible. By later evening and into the overnight, a line of storms will again approach from the west, with the main threat for damaging winds to 70 mph. With expected rainfall rates of 1 to 2 inches per hour, and the areas of heavy rainfall from this past night, flash flooding will be possible tonight, mainly for smaller creeks and urban areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 6 pm and 2 am. IAZ001-MNZ080-081-089-090-097-098-SDZ055-056-059>062-064>067-121100- Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Lake-Moody- Davison-Hanson-McCook-Minnehaha-Douglas-Hutchinson-Turner-Lincoln- 555 AM CDT Wed Sep 11 2019 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. By late afternoon, isolated to scattered thunderstorms could begin to develop near and south of Interstate 90. If storms develop, they will do so rapidly, and could quickly become severe. Storms through early evening would contain a threat for large hail up to golf ball size and winds to 70 mph, and an isolated tornado will be possible, especially south of Interstate 90. By later evening and into the overnight, a line of storms will again approach from the west, with the main threat for damaging winds to 70 mph. With expected rainfall rates of 1 to 2 inches per hour, and the areas of heavy rainfall from this past night, flash flooding will be possible tonight, mainly for smaller creeks and urban areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 6 pm and 2 am. SDZ053-054-058-121100- Sanborn-Miner-Aurora- 555 AM CDT Wed Sep 11 2019 This Hazardous Weather Outlook is for east central South Dakota and south central South Dakota. .DAY ONE...Today and tonight. A few morning thunderstorms remain possible, but these storms should not produce severe weather. By late afternoon, isolated to scattered thunderstorms could begin to develop. Storms will become more widespread by later in the evening and continue through early overnight hours. Storms through evening would contain a threat for large hail up to half dollar size and winds to 70 mph. By later evening and into the overnight, a line of storms will again approach from the west, with the main threat for damaging winds to 70 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 6 pm and midnight. MNZ071-072-SDZ038>040-052-057-121100- Lincoln-Lyon-Beadle-Kingsbury-Brookings-Jerauld-Brule- 555 AM CDT Wed Sep 11 2019 This Hazardous Weather Outlook is for southwest Minnesota, central South Dakota, east central South Dakota and south central South Dakota. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms could begin to develop by late afternoon, with increasing chance for storms during the evening hours. Storms will have potential for large hail up to half dollar size and winds to 70 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 6 pm and 2 am.
In the hours before
Local storm report, Sep 11, 4:59 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
459 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 18 S PUKWANA 43.52N 99.17W
09/10/2019 E60 MPH BRULE SD TRAINED SPOTTER
IN ADDITION TO THE ESTIMATED 60 MPH WIND
GUSTS, 3.60 INCHES OF RAINFALL AND PEA SIZED
HAIL OCCURRED.
0635 PM TSTM WND GST 6 SSW PUKWANA 43.70N 99.23W
09/10/2019 E60 MPH BRULE SD TRAINED SPOTTER
IN ADDITION TO THE STRONG WINDS, HEAVY RAINS
HAVE FLOODED MOST OF THE GRAVEL ROADS.
SPOTTER HAD 1.60 INCH RAINFALL.
0700 PM HAIL GREGORY 43.23N 99.43W
09/10/2019 M0.70 INCH GREGORY SD TRAINED SPOTTER
.
0726 PM TSTM WND GST 14 W PLATTE 43.39N 99.12W
09/10/2019 M71 MPH CHARLES MIX SD MESONET
REPORT VIA SD RWIS STATION.
0809 PM HAIL PLATTE 43.39N 98.84W
09/10/2019 E1.00 INCH CHARLES MIX SD TRAINED SPOTTER
0813 PM TORNADO 5 SSW AVON 42.94N 98.10W
09/10/2019 BON HOMME SD TRAINED SPOTTER
REPORTED BRIEF TOUCHDOWN 5 MILES SOUTH OF
AVON LOOKING WEST.
0813 PM TORNADO 5 SSW AVON 42.94N 98.10W
09/10/2019 BON HOMME SD TRAINED SPOTTER
REPORTED BRIEF TOUCHDOWN 5 MILES SOUTH OF
AVON LOOKING WEST.
0820 PM TSTM WND DMG 7 W HARRISON 43.43N 98.67W
09/10/2019 DOUGLAS SD TRAINED SPOTTER
BARN BLOWN APART NORTH OF JOUBERT. WIND
GUSTS ESTIMATED AT 60-70 MPH, AND RAINFALL
ABOUT 3 INCHES AT SPOTTERS HOUSE.
0828 PM HAIL 2 N AVON 43.03N 98.06W
09/10/2019 E1.00 INCH BON HOMME SD FIRE DEPT/RESCUE
0846 PM TSTM WND DMG STICKNEY 43.59N 98.44W
09/10/2019 AURORA SD TRAINED SPOTTER
SEVERAL SMALL TREE LIMBS DOWN.
0855 PM TSTM WND GST STICKNEY 43.59N 98.44W
09/10/2019 E70 MPH AURORA SD TRAINED SPOTTER
WINDS STRONG ENOUGH TO PUSH A PICKUP TRUCK
SIDEWAYS. RAINFALL AVERAGED 2.70 INCHES
AROUND TOWN.
0900 PM HAIL TRIPP 43.23N 97.97W
09/10/2019 E0.88 INCH HUTCHINSON SD TRAINED SPOTTER
IN ADDITION TO THE HAIL, THERE WAS 4.75 INCH
RAINFALL, AND 40-45 MPH WIND GUSTS.
1000 PM HEAVY RAIN 3 W GEDDES 43.26N 98.76W
09/10/2019 M2.10 INCH CHARLES MIX SD MESONET
1013 PM HEAVY RAIN 2 N MITCHELL 43.77N 98.03W
09/10/2019 M1.96 INCH DAVISON SD ASOS
1035 PM HEAVY RAIN 4 S PARKSTON 43.34N 97.99W
09/10/2019 M4.40 INCH HUTCHINSON SD PUBLIC
REPORT VIA SOCIAL MEDIA.
1055 PM TSTM WND GST 3 S CANISTOTA 43.56N 97.29W
09/10/2019 E60 MPH MCCOOK SD EMERGENCY MNGR
1115 PM HEAVY RAIN 3 S SALEM 43.68N 97.39W
09/10/2019 M3.20 INCH MCCOOK SD EMERGENCY MNGR
1123 PM TSTM WND DMG 4 NE TEA 43.49N 96.77W
09/10/2019 LINCOLN SD PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
1125 PM TORNADO 4 NW HARRISBURG 43.48N 96.74W
09/10/2019 LINCOLN SD NWS EMPLOYEE
*** 8 INJ ***
CORRECTS PREVIOUS TORNADO REPORT FROM 4 NW
HARRISBURG. CONFIRMED TORNADO SOUTH SIDE OF
SIOUX FALLS.
1125 PM TORNADO 4 NW HARRISBURG 43.48N 96.74W
09/10/2019 LINCOLN SD NWS EMPLOYEE
*** 8 INJ *** CORRECTS PREVIOUS TORNADO
REPORT FROM 4 NW HARRISBURG. CONFIRMED
TORNADO SOUTH SIDE OF SIOUX FALLS.
1125 PM TORNADO 4 NW HARRISBURG 43.48N 96.74W
09/10/2019 LINCOLN SD NWS EMPLOYEE
CONFIRMED TORNADO SOUTH SIDE OF SIOUX FALLS.
1128 PM TSTM WND GST 4 S SIOUX FALLS 43.49N 96.71W
09/10/2019 E70 MPH LINCOLN SD PUBLIC
LIMB DAMAGE ON MEDIUM SIZED ASH TREE, WOULD
ESTIMATE 70 MPH WIND.
1130 PM TSTM WND GST 3 SSE SIOUX FALLS 43.50N 96.70W
09/10/2019 M70 MPH LINCOLN SD MESONET
RECORDED BY SDSU MESONET.
1131 PM TSTM WND GST 3 SE SIOUX FALLS 43.50N 96.70W
09/10/2019 E70 MPH MINNEHAHA SD PUBLIC
60 TO 70 MPH WINDS,.
1131 PM TSTM WND DMG 1 E SIOUX FALLS 43.54N 96.71W
09/10/2019 MINNEHAHA SD PUBLIC
TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
1132 PM TSTM WND GST 4 N TEA 43.51N 96.84W
09/10/2019 E70 MPH MINNEHAHA SD TRAINED SPOTTER
1137 PM HAIL 3 SW ROWENA 43.50N 96.61W
09/10/2019 M0.50 INCH LINCOLN SD PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
1142 PM FLOOD 1 NW SIOUX FALLS 43.55N 96.74W
09/10/2019 MINNEHAHA SD PUBLIC
.
1144 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
09/10/2019 MINNEHAHA SD TRAINED SPOTTER
STREET FLOODING NEAR MINNESOTA AND 33RD
STREET.
1145 PM TSTM WND DMG 2 W SIOUX FALLS 43.54N 96.77W
09/10/2019 MINNEHAHA SD EMERGENCY MNGR
STRUCTURAL COLLAPSE WITH PEOPLE TRAPPED
INSIDE.
1145 PM HEAVY RAIN 5 NE SALEM 43.78N 97.32W
09/10/2019 M3.25 INCH MCCOOK SD CO-OP OBSERVER
1147 PM TSTM WND DMG 3 SE SIOUX FALLS 43.50N 96.70W
09/10/2019 LINCOLN SD PUBLIC
TREE LIMBS DOWN.
1151 PM FLASH FLOOD BROOKINGS 44.30N 96.79W
09/10/2019 BROOKINGS SD PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
1159 PM FLOOD 5 W SIOUX FALLS 43.53N 96.84W
09/10/2019 MINNEHAHA SD PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
1159 PM FLOOD 5 W SIOUX FALLS 43.53N 96.84W
09/10/2019 MINNEHAHA SD PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
1200 AM FLASH FLOOD DELMONT 43.27N 98.16W
09/11/2019 DOUGLAS SD EMERGENCY MNGR
ALL ROADS LEADING INTO DELMONT WERE
IMPASSABLE DUE TO SEVERAL INCHES OF WATER
FLOWING OVER THE ROADS. NUMEROUS TOWNSHIP
ROADS IN SOUTHEAST DOUGLAS COUNTY UNDER
WATER WITH WASHED OUT CULVERTS. ESTIMATED
TIME OF FIRST ROAD CLOSURES.
1215 AM FLASH FLOOD BROOKINGS 44.31N 96.79W
09/11/2019 BROOKINGS SD LAW ENFORCEMENT
SEVERAL STREETS AROUND TOWN UNDER WATER.
1255 AM TSTM WND DMG 5 N ELK POINT 42.75N 96.71W
09/11/2019 UNION SD PUBLIC
1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
OFF.
1255 AM TSTM WND DMG 5 N ELK POINT 42.76N 96.68W
09/11/2019 UNION SD PUBLIC
UPDATED REPORT TO INCLUDE A FEW ENTIRE TREE
TRUNKS SNAPPED SEVERAL FEET ABOVE THE
GROUND. LOTS OF TREE LIMBS BROKEN AND
SHINGLES BLOWN OFF.
0600 AM HEAVY RAIN CLAYTON 43.45N 97.66W
09/11/2019 M5.54 INCH HUTCHINSON SD COCORAHS
COCORAHS STATION SD-HT-16 EMERY 10.8 S.
0700 AM HEAVY RAIN 11 N COLMAN 44.14N 96.80W
09/11/2019 M2.85 INCH MOODY SD COCORAHS
COCORAHS STATION SD-MY-11 COLMAN 10.6 N.
0700 AM HEAVY RAIN 4 SSE SIOUX FALLS 43.49N 96.71W
09/11/2019 M2.01 INCH LINCOLN SD CO-OP OBSERVER
CO-OP OBSERVER STATION FUHS2 4 SSE SIOUX
FALLS.
0700 AM HEAVY RAIN MADISON 44.01N 97.11W
09/11/2019 M3.23 INCH LAKE SD COCORAHS
COCORAHS STATION SD-LK-9 MADISON 0.2 NW.
0700 AM HEAVY RAIN 5 NNW TRIPP 43.30N 97.99W
09/11/2019 M5.15 INCH HUTCHINSON SD COCORAHS
COCORAHS STATION SD-HT-2 PARKSTON 6.6 S.
0700 AM HEAVY RAIN 4 ESE DELMONT 43.24N 98.08W
09/11/2019 M4.15 INCH HUTCHINSON SD COCORAHS
COCORAHS STATION SD-HT-8 DELMONT 4.2 ESE.
0700 AM HEAVY RAIN 6 WSW PARKSTON 43.37N 98.11W
09/11/2019 M4.14 INCH HUTCHINSON SD COCORAHS
COCORAHS STATION SD-DG-4 PARKSTON 6.5 WSW.
0700 AM HEAVY RAIN 5 W ARMOUR 43.33N 98.44W
09/11/2019 M2.22 INCH DOUGLAS SD COCORAHS
COCORAHS STATION SD-DG-2 ARMOUR 4.6 W.
0700 AM HEAVY RAIN HUBBARD 42.39N 96.59W
09/11/2019 M2.39 INCH DAKOTA NE COCORAHS
COCORAHS STATION DAKO003 HUBBARD 0.1 NW.
0700 AM HEAVY RAIN RUSSELL 44.32N 95.95W
09/11/2019 M3.93 INCH LYON MN MESONET
MESONET STATION RUSM5 REDWOOD RIVER.
0800 AM HEAVY RAIN BURKE 43.18N 99.30W
09/11/2019 M3.20 INCH GREGORY SD COCORAHS
COCORAHS STATION SD-GY-8 BURKE 0.3 W.
0800 AM HEAVY RAIN 2 ESE HARRISON 43.43N 98.49W
09/11/2019 M3.85 INCH DOUGLAS SD COCORAHS
COCORAHS STATION SD-DG-12 CORSICA 4.3 W.
0800 AM HEAVY RAIN 4 N MOUNT VERNON 43.77N 98.25W
09/11/2019 M4.13 INCH DAVISON SD MESONET
MESONET STATION MTVS2 5 N MT VERNON.
0800 AM HEAVY RAIN 3 S DANTE 42.99N 98.19W
09/11/2019 M4.10 INCH CHARLES MIX SD COCORAHS
COCORAHS STATION SD-CM-5 DANTE 3.1 S.
0800 AM HEAVY RAIN 4 ENE KIMBALL 43.76N 98.88W
09/11/2019 M2.05 INCH BRULE SD COCORAHS
COCORAHS STATION SD-BL-8 KIMBALL 3.9 ENE.
0816 AM HEAVY RAIN PLATTE 43.38N 98.84W
09/11/2019 M2.59 INCH CHARLES MIX SD MESONET
MESONET STATION EW6057 PLATTE.
0900 AM HEAVY RAIN 4 WSW SIOUX FALLS 43.53N 96.80W
09/11/2019 M2.92 INCH MINNEHAHA SD COCORAHS
COCORAHS STATION SD-MH-35 SIOUX FALLS 3.7
WSW.
0900 AM HEAVY RAIN 13 WNW PLATTE 43.49N 99.06W
09/11/2019 M2.93 INCH CHARLES MIX SD CO-OP OBSERVER
CO-OP OBSERVER STATION ACYS2 ACADEMY 2 NE.
0300 PM HEAVY RAIN 6 SSW HUDSON 43.05N 96.49W
09/11/2019 M3.48 INCH UNION SD MESONET
MESONET STATION HWDI4 BIG SIOUX RIVER.
0300 PM HEAVY RAIN 8 SSW AURORA 44.18N 96.75W
09/11/2019 M4.07 INCH MOODY SD CO-OP OBSERVER
CO-OP OBSERVER STATION BRKS2 BROOKINGS 10
SE.
0300 PM HEAVY RAIN 2 SW MARSHALL 44.43N 95.83W
09/11/2019 M2.76 INCH LYON MN MESONET
MESONET STATION MSHM5 REDWOOD RIVER.
0300 PM HEAVY RAIN RUSSELL 44.32N 95.95W
09/11/2019 M3.93 INCH LYON MN MESONET
MESONET STATION RUSM5 REDWOOD RIVER.
0341 PM HEAVY RAIN 3 W GEDDES 43.26N 98.76W
09/11/2019 M2.76 INCH CHARLES MIX SD MESONET
MESONET STATION RLAS2 LAKE ANDES RAWS.
0346 PM HEAVY RAIN 6 E FLANDREAU 44.06N 96.49W
09/11/2019 M2.19 INCH MOODY SD CO-OP OBSERVER
CO-OP OBSERVER STATION FCRS2 FLANDREAU.
0352 PM HEAVY RAIN 2 SW SERGEANT BLUFF 42.38N 96.38W
09/11/2019 M2.21 INCH WOODBURY IA ASOS
ASOS STATION KSUX SIOUX GATEWAY AIRPORT.
0400 PM HEAVY RAIN 4 NNE PARKER 43.45N 97.11W
09/11/2019 M3.14 INCH TURNER SD CO-OP OBSERVER
CO-OP OBSERVER STATION VRPS2 E.FORK
VERMILLION RVR.
0400 PM HEAVY RAIN 3 SSW SIOUX FALLS 43.50N 96.75W
09/11/2019 M3.35 INCH MINNEHAHA SD CO-OP OBSERVER
CO-OP OBSERVER STATION WAVS2 SIOUX FALLS
WESTERN AVENUE.
0400 PM HEAVY RAIN 3 NNE HARTFORD 43.66N 96.92W
09/11/2019 M3.77 INCH MINNEHAHA SD CO-OP OBSERVER
CO-OP OBSERVER STATION HTFS2 SKUNK CREEK.
0400 PM HEAVY RAIN WALL LAKE 43.53N 96.95W
09/11/2019 M3.53 INCH MINNEHAHA SD CO-OP OBSERVER
CO-OP OBSERVER STATION WLPS2 WALL LAKE
PRECIPITATION.
0400 PM HEAVY RAIN 3 WSW SIOUX FALLS 43.53N 96.79W
09/11/2019 M5.60 INCH MINNEHAHA SD MESONET
MESONET STATION SIFS2 SKUNK CREEK.
0400 PM HEAVY RAIN 4 SSE OLIVET 43.19N 97.64W
09/11/2019 M3.30 INCH HUTCHINSON SD CO-OP OBSERVER
CO-OP OBSERVER STATION SCOS2 JAMES RIVER.
0400 PM HEAVY RAIN 4 SSE OLIVET 43.19N 97.64W
09/11/2019 M1.92 INCH HUTCHINSON SD CO-OP OBSERVER
CO-OP OBSERVER STATION SCOS2 JAMES RIVER.
0400 PM HEAVY RAIN 8 WSW PLATTE 43.33N 98.97W
09/11/2019 M3.78 INCH CHARLES MIX SD MESONET
MESONET STATION PCPS2 PLATTE CREEK.
0400 PM HEAVY RAIN 5 SSW JASPER 43.78N 96.44W
09/11/2019 M2.50 INCH ROCK MN MESONET
MESONET STATION JSPM5 SPLIT ROCK CREEK.
0400 PM HEAVY RAIN 6 W PIPESTONE 43.99N 96.43W
09/11/2019 M4.77 INCH PIPESTONE MN MESONET
MESONET STATION PSTM5 PIPESTONE CREEK.
0400 PM HEAVY RAIN 5 N PIPESTONE 44.08N 96.33W
09/11/2019 M5.17 INCH PIPESTONE MN MESONET
MESONET STATION PSNM5 NORTH BRANCH PIPESTONE
CREEK NEA.
0400 PM HEAVY RAIN 7 E AVOCA 43.95N 95.51W
09/11/2019 M3.35 INCH MURRAY MN MESONET
MESONET STATION AVOM5 WEST FORK DES MOINES
RIVER NEAR.
0400 PM HEAVY RAIN 1 NNW SIOUX CITY 42.52N 96.40W
09/11/2019 M2.36 INCH WOODBURY IA CO-OP OBSERVER
CO-OP OBSERVER STATION SIOI4 SIOUX CITY
PERRY CREEK.
0400 PM HEAVY RAIN 1 ESE HORNICK 42.23N 96.08W
09/11/2019 M2.38 INCH WOODBURY IA MESONET
MESONET STATION HOKI4 W FORK DITCH.
0415 PM HEAVY RAIN 4 SSE FORESTBURG 43.97N 98.07W
09/11/2019 M2.92 INCH SANBORN SD CO-OP OBSERVER
CO-OP OBSERVER STATION FORS2 JAMES RIVER.
0415 PM HEAVY RAIN 4 N MOUNT VERNON 43.77N 98.25W
09/11/2019 M2.45 INCH DAVISON SD MESONET
MESONET STATION MTVS2 5 N MT VERNON.
0416 PM HEAVY RAIN 2 SSW CROOKS 43.63N 96.83W
09/11/2019 M2.33 INCH MINNEHAHA SD CO-OP OBSERVER
CO-OP OBSERVER STATION WCCS2 WILLOW CREEK.
0421 PM HEAVY RAIN 1 NNW PIPESTONE 44.01N 96.32W
09/11/2019 M2.42 INCH PIPESTONE MN MESONET
MESONET STATION RPPM5 REDSTONE RAWS.
0421 PM HEAVY RAIN 2 N PIPESTONE 44.03N 96.32W
09/11/2019 M2.42 INCH PIPESTONE MN CO-OP OBSERVER
CO-OP OBSERVER STATION RPPM5 PIPESTONE RAWS.
0425 PM HEAVY RAIN 3 N MITCHELL 43.77N 98.04W
09/11/2019 M2.52 INCH DAVISON SD ASOS
ASOS STATION KMHE MITCHELL MUNICIPAL
AIRPORT.
0431 PM HEAVY RAIN 1 WSW FAIRFAX 43.02N 98.90W
09/11/2019 M2.43 INCH GREGORY SD MESONET
MESONET STATION EW7290 BUTTE 8NNW.
0439 PM HEAVY RAIN VOLGA 44.32N 96.92W
09/11/2019 M2.41 INCH BROOKINGS SD MESONET
MESONET STATION AT197 VOLGA.
0440 PM HEAVY RAIN 5 S CANOVA 43.81N 97.49W
09/11/2019 M2.89 INCH MCCOOK SD MESONET
MESONET STATION FW2665 CANOVA.
0440 PM HEAVY RAIN 9 SW PLATTE 43.29N 98.96W
09/11/2019 M2.56 INCH CHARLES MIX SD MESONET
MESONET STATION FW5808 PLATTE.
0441 PM HEAVY RAIN 3 N MITCHELL 43.77N 98.04W
09/11/2019 M2.52 INCH DAVISON SD ASOS
ASOS STATION KMHE MITCHELL MUNICIPAL
AIRPORT.
&&Local storm report, Sep 11, 10:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD MITCHELL 43.73N 98.03W
09/11/2019 DAVISON SD LAW ENFORCEMENT
WATER COVERING SEVERAL ROADS IN TOWN.
SEVERAL VEHICLE STALLED IN RISING WATERS.
&&The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 12:29 AM CDT | Flash Flood Warning | FSD | Nobles, Rock | 3 hr |
| Sep 12, 12:37 AM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson | 3 hr |
| Sep 12, 1:03 AM CDT | River Flood Warning | FSD | Pipestone | 21 days |
| Sep 12, 1:03 AM CDT | River Flood Warning | FSD | Pipestone | 21 days |
| Sep 12, 2:32 AM CDT | Areal Flood Warning | FSD | Murray, Pipestone | 11 hr |
| Sep 12, 3:28 AM CDT | Areal Flood Warning | FSD | Nobles, Rock | 10 hr |
| Sep 12, 3:48 AM CDT | Areal Flood Warning | FSD | Cottonwood | 10 hr |
| Sep 12, 4:44 AM CDT | River Flood Warning | FSD | Rock | 5 days |
| Sep 12, 7:14 AM CDT | River Flood Warning | FSD | Lyon | 5 days |
| Sep 12, 7:44 AM CDT | River Flood Warning | FSD | Rock | 21 days |
| Sep 12, 9:15 AM CDT | River Flood Warning | FSD | Rock | 60 hr |
| Sep 12, 1:24 PM CDT | Areal Flood Warning | FSD | Cottonwood, Murray, Nobles, Pipestone, Rock | 24 hr |
| Sep 11, 9:01 PM CDT | Flash Flood Warning | FSD | Aurora, Brule, Charles Mix, Davison, Douglas, Gregory and 1 more | 4 hr |
| Sep 11, 9:36 PM CDT | River Flood Warning | FSD | Brookings | 21 days |
| Sep 11, 10:47 PM CDT | Flash Flood Warning | FSD | Hanson, Lake, McCook, Miner, Minnehaha | 3 hr |
| Sep 11, 11:05 PM CDT | Areal Flood Warning | FSD | Bon Homme, Charles Mix, Douglas, Hanson, Hutchinson, McCook | 12 hr |
| Sep 12, 1:01 AM CDT | Areal Flood Warning | FSD | Aurora, Brule, Charles Mix, Davison, Douglas, Gregory and 1 more | 10 hr |
| Sep 12, 1:14 AM CDT | River Flood Warning | FSD | Minnehaha | 29 days |
| Sep 12, 1:50 AM CDT | Areal Flood Warning | FSD | Hanson, Lake, McCook, Miner, Minnehaha | 12 hr |
| Sep 12, 2:38 AM CDT | Flash Flood Warning | FSD | Davison | 4 hr |
| Sep 12, 4:44 AM CDT | River Flood Warning | FSD | Minnehaha | 21 days |
| Sep 12, 4:44 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 4 days |
| Sep 12, 4:44 AM CDT | River Flood Warning | FSD | Charles Mix | 21 days |
| Sep 12, 4:44 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 21 days |
| Sep 12, 7:14 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 16 hr |
| Sep 12, 7:14 AM CDT | River Flood Warning | FSD | Brookings | 21 days |
| Sep 12, 7:14 AM CDT | River Flood Warning | FSD | Brookings | 21 days |
| Sep 12, 7:14 AM CDT | River Flood Warning | FSD | Lincoln | 21 days |
| Sep 12, 7:14 AM CDT | River Flood Warning | FSD | Minnehaha | 4 days |
| Sep 12, 10:38 AM CDT | Areal Flood Warning | FSD | Aurora, Bon Homme, Brule, Charles Mix, Davison, Douglas and 4 more | 24 hr |
| Sep 12, 11:32 AM CDT | River Flood Warning | FSD | Lincoln | 21 days |
| Sep 12, 3:08 PM CDT | River Flood Warning | FSD | Brookings, Hamlin | 21 days |
Nearby
Flash Flood Warnings in Minnesota, 2019Flash Flood Warnings in South Dakota, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.